A global solution to a two-dimensional Riemann problem involving shocks as free boundaries

Research output: Contribution to journalArticle

40 Scopus citations

Abstract

We present a global solution to a Riemann problem for the pressure gradient system of equations. The Riemann problem has initially two shock waves and two contact discontinuities. The angle between the two shock waves is set initially to be close to 180 degrees. The solution has a shock wave that is usually regarded as a free boundary in the self-similar variable plane. Our main contribution in methodology is handling the tangential oblique derivative boundary values.

Original languageEnglish (US)
Pages (from-to)559-572
Number of pages14
JournalActa Mathematicae Applicatae Sinica
Volume19
Issue number4
DOIs
StatePublished - Jan 1 2003

All Science Journal Classification (ASJC) codes

  • Applied Mathematics

Fingerprint Dive into the research topics of 'A global solution to a two-dimensional Riemann problem involving shocks as free boundaries'. Together they form a unique fingerprint.

  • Cite this